Multiplicatively and non-symmetric multiplicatively norm-preserving maps

Maliheh Hosseini 1  and Fereshteh Sady 1
  • 1 Tarbiat Modares University

Abstract

Let A and B be Banach function algebras on compact Hausdorff spaces X and Y and let ‖.‖X and ‖.‖Y denote the supremum norms on X and Y, respectively. We first establish a result concerning a surjective map T between particular subsets of the uniform closures of A and B, preserving multiplicatively the norm, i.e. ‖Tf Tg‖Y = ‖fg‖X, for certain elements f and g in the domain. Then we show that if α ∈ ℂ {0} and T: A → B is a surjective, not necessarily linear, map satisfying ‖fg + α‖X = ‖Tf Tg + α‖Y, f,g ∈ A, then T is injective and there exist a homeomorphism φ: c(B) → c(A) between the Choquet boundaries of B and A, an invertible element η ∈ B with η(Y) ⊆ {1, −1} and a clopen subset K of c(B) such that for each f ∈ A, $$ Tf\left( y \right) = \left\{ \begin{gathered} \eta \left( y \right)f\left( {\phi \left( y \right)} \right) y \in K, \hfill \\ - \frac{\alpha } {{\left| \alpha \right|}}\eta \left( y \right)\overline {f\left( {\phi \left( y \right)} \right)} y \in c\left( B \right)\backslash K \hfill \\ \end{gathered} \right. $$. In particular, if T satisfies the stronger condition R π(fg + α) = R π(Tf Tg + α), where R π(.) denotes the peripheral range of algebra elements, then Tf(y) = T1(y)f(φ(y)), y ∈ c(B), for some homeomorphism φ: c(B) → c(A). At the end of the paper, we consider the case where X and Y are locally compact Hausdorff spaces and show that if A and B are Banach function algebras on X and Y, respectively, then every surjective map T: A → B satisfying ‖Tf Tg‖Y = ‖fg‖, f, g ∈ A, induces a homeomorphism between quotient spaces of particular subsets of X and Y by some equivalence relations.

If the inline PDF is not rendering correctly, you can download the PDF file here.

  • [1] Araujo J., Font J.J., On Šilov boundaries for subspaces of continuous functions, Topology Appl., 1997, 77(2), 79–85 http://dx.doi.org/10.1016/S0166-8641(96)00132-0

  • [2] Browder A., Introduction to Function Algebras, Mathematics Lecture Note Series, W.A. Benjamin, New York-Amsterdam, 1969

  • [3] Burgos M., Jiménez-Vargas A., Villegas-Vallecillos M., Nonlinear conditions for weighted composition operators between Lipschitz algebras, J. Math. Anal. Appl., 2009, 359(1), 1–14 http://dx.doi.org/10.1016/j.jmaa.2009.05.017

  • [4] Dales H.G., Boundaries and peak points for Banach function algebras, Proc. Lond. Math. Soc., 1971, 22, 121–136 http://dx.doi.org/10.1112/plms/s3-22.1.121

  • [5] Hatori O., Miura T., Oka H., Takagi H., Peripheral multiplicativity of maps on uniformly closed algebras of continuous functions which vanish at infinity, Tokyo J. Math, 2009, 32(1), 91–104 http://dx.doi.org/10.3836/tjm/1249648411

  • [6] Hatori O., Miura T., Takagi H., Characterizations of isometric isomorphisms between uniform algebras via nonlinear range-preserving properties, Proc. Amer. Math. Soc., 2006, 134(10), 2923–2930 http://dx.doi.org/10.1090/S0002-9939-06-08500-5

  • [7] Hatori O., Miura T., Takagi H., Unital and multiplicatively spectrum-preserving surjections between commutative Banach algebras are linear and multiplicative, J. Math. Anal. Appl. 2007, 326(1), 281–296 http://dx.doi.org/10.1016/j.jmaa.2006.02.084

  • [8] Hatori O., Miura T., Takagi H., Multiplicatively spectrum-preserving and norm-preserving maps between invertible groups of commutative Banach algebras, preprint available at http://arxiv.org/abs/0904.1939

  • [9] Honma D., Surjections on the algebras of continuous functions which preserve peripheral spectrum, Contemp. Math., 2007, 435, 199–205

  • [10] Honma D., Norm-preserving surjections on algebras of continuous functions, Rocky Mountain J. Math., 2009, 39(5), 1517–1531 http://dx.doi.org/10.1216/RMJ-2009-39-5-1517

  • [11] Hosseini M., Sady F., Multiplicatively range-preserving maps between Banach function algebras, J. Math. Anal. Appl., 2009, 357(1), 314–322 http://dx.doi.org/10.1016/j.jmaa.2009.04.008

  • [12] Jiménez-Vargas A., Luttman A., Villegas-Vallecillos M., Weakly peripherally multiplicative surjections of pointed Lipschitz algebras, Rocky Mountain J. Math., (in press)

  • [13] Jiménez-Vargas A., Villegas-Vallecillos M., Lipschitz algebras and peripherally-multiplicative maps, Acta Math. Sin. (Engl. Ser.), 2008, 24(8), 1233–1242 http://dx.doi.org/10.1007/s10114-008-7202-4

  • [14] Lambert S., Spectral Preserver Problems in Uniform Algebras, Ph.D. thesis, University of Montana, Missoula, 2008

  • [15] Lambert S., Luttman A., Tonev T., Weakly peripherally-multiplicative mappings between uniform algebras, Contemp. Math., 2007, 435, 265–281

  • [16] Luttman A., Lambert S., Norm conditions for uniform algebra isomorphisms, Cent. Eur. J. Math., 2008, 6(2), 272–280 http://dx.doi.org/10.2478/s11533-008-0016-x

  • [17] Luttman A., Tonev T., Uniform algebra isomorphisms and peripheral multiplicativity, Proc. Amer. Math. Soc., 2007, 135(11), 3589–3598 http://dx.doi.org/10.1090/S0002-9939-07-08881-8

  • [18] Molnár L., Some characterizations of the automorphisms of B(H) and C(X), Proc. Amer. Math. Soc., 2002, 130(1), 111–120 http://dx.doi.org/10.1090/S0002-9939-01-06172-X

  • [19] Rao N.V., Roy A.K., Multiplicatively spectrum-preserving maps of function algebras, Proc. Amer. Math. Soc., 2005, 133(4), 1135–1142 http://dx.doi.org/10.1090/S0002-9939-04-07615-4

  • [20] Rao N.V., Roy A.K., Multiplicatively spectrum-preserving maps of function algebras II, Proc. Edinb. Math. Soc., 2005, 48(1), 219–229 http://dx.doi.org/10.1017/S0013091504000719

  • [21] Rao N.V., Tonev T.V., Toneva E.T., Uniform algebra isomorphisms and peripheral spectra, Contemp. Math., 2007, 427, 401–416

  • [22] Shindo R., Norm conditions for real-algebra isomorphisms between uniform algebras, Cent. Eur. J. Math., 2010, 8(1), 135–147 http://dx.doi.org/10.2478/s11533-009-0060-1

  • [23] Stout E.L., The Theory of Uniform Algebras, Bogden and Quigley, Tarrytown-on-Hudson, 1971

  • [24] Tonev T., Weakly multiplicative operators on function algebras without units, Banach Center Publ., (in press)

OPEN ACCESS

Journal + Issues

Open Mathematics is a fully peer-reviewed, open access, electronic journal that publishes significant and original works in all areas of mathematics. The journal publishes both research papers and comprehensive and timely survey articles. Open Math aims at presenting high-impact and relevant research on topics across the full span of mathematics.

Search